MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP150RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 09/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast reconstruction with artoura breast tissue expander 750cc and experienced deflation on the right side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent removal and replacement with a mentor gel breast implant on (b)(6) 2024.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On nov 12, 2024, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the artoura ss, t exp, hp,750cc tissue expander had a tear (a) between the union of the injection dome and bladder extending 2.5 cm to the bladder.In addition, a tear (b) measuring approximately 0.5 cm was found on the anterior view, a previous image was received in the complaint and the device was observed ruptured.A microscopic examination was performed on both tears, and the cause of the tears (a) and (b) could not be identified.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of the tear (b).The evaluation was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the region of the expander may cause stress to the device and result in subsequent deflation.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20561377
Report Number1645337-2024-12675
Device Sequence Number12967059
Product Code LCJ
UDI-Device Identifier00081317024347
UDI-Public00081317024347
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Catalogue NumberSMXP150RH
Device Lot Number7500573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale